MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER SIZE 12.5; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER SIZE 12.5; PROSTHESIS, HIP
Catalog Number 00771101200
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Necrosis (1971); Osteolysis (2377); Metal Related Pathology (4530); Muscle/Tendon Damage (4532); Swelling/ Edema (4577)
Date of Event 11/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-03528 0002648920-2023-00296 0002648920-2023-00296 d10: cat #: 00630505036 / liner standard 3.5 mm offset 36 mm i.D.For use with 50/52/54 mm o.D.Shells / lot#: 62496977 cat #: 00620005222 / shell porous with cluster holes 52 mm o.D./ lot #: 62481050 cat #: 00801803601 / femoral head sterile product do not resterilize 12/14 taper / lot #:62536063 the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported a patient underwent a left hip revision approximately seven years post implantation due to recurring dislocations.During the procedure, the surgeon encountered a large amount of edema in the subcutaneous tissues, osteolysis with osteolytic tissue, and instability.The surgeon also found heterotopic bone of the acetabulum and femur, large pseudotumor with soft tissue necrosis, trunnionosis, poly wear, and metallosis throughout all the tissues.All the implants, except for the stem, were revised without further complications.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Proposed component code: mechanical (g04)- stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Dhr was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed on (b)(6) 2014.The patient began experiencing dislocations and pain, with a revision on (b)(6) 2021.During the revision, heterotopic bone was found in the acetabulum, osteolysis and a pseudotumor, metallosis, and trunnionosis with tissue damage.All components except the stem were explanted and replaced with zb product.The complaint was confirmed based on the provided medical records.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
FEMORAL STEM 12/14 NECK TAPER SIZE 12.5
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18303884
Report Number0001822565-2023-03529
Device Sequence Number20493969
Product Code LZO
UDI-Device Identifier00889024131866
UDI-Public(01)00889024131866(17)230831(10)62444872
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K192660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number00771101200
Device Lot Number62444872
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight103 KG